Decoherence, wave function collapses and non-ordinary statistical mechanics

Description:

Article discussing decoherence, wave function collapses, and non-ordinary statistical mechanics.

Creator(s):
Creation Date: August 2003
Partner(s):
UNT College of Arts and Sciences
Collection(s):
UNT Scholarly Works
Usage:
Total Uses: 57
Past 30 days: 6
Yesterday: 0
Creator (Author):
Bologna, Mauro

University of North Texas

Creator (Author):
Grigolini, Paolo

University of North Texas; Università di Pisa; Istituto di Biofisica

Creator (Author):
Pala, Marco G.

Università di Pisa

Creator (Author):
Palatella, Luigi

Università di Pisa

Publisher Info:
Publisher Name: Elsevier Science Ltd.
Place of Publication: [Amsterdam, Netherlands]
Date(s):
  • Creation: August 2003
Description:

Article discussing decoherence, wave function collapses, and non-ordinary statistical mechanics.

Degree:
Department: Physics
Note:

This is the preprint version of the article. Reprinted with permission from Elsevier Science Ltd., all rights reserved. The final definitive version is available here: http://dx.doi.org/10.1016/S0960-0779(02)00491-5

Note:

Abstract: We consider a toy model of pointer interacting with a 1/2-spin system, whose σₓ variable is measured by the environment, according to the prescription of decoherence theory. If the environment measuring the variable σₓ yields ordinary statistical mechanics, the pointer sensitive to the 1/2-spin system undergoes the same, exponential, relaxation regardless of whether real collapses or an entanglement with the environment, mimicking the effect of real collapses, occur. In the case of non-ordinary statistical mechanics the occurrence of real collapses make the pointer still relax exponentially in time, while the equivalent picture in terms of reduced density matrix generates an inverse power law relaxation.

Physical Description:

4 p.

Language(s):
Subject(s):
Keyword(s): decoherence theory | density matrix | statistical mechanics
Source: Chaos, Solitons and Fractals, 2003, Amsterdam: Elsevier Science Ltd., pp. 601-608
Partner:
UNT College of Arts and Sciences
Collection:
UNT Scholarly Works
Identifier:
  • ARK: ark:/67531/metadc174684
Resource Type: Article
Format: Text
Rights:
Access: Public
Citation:
Publication Title: Chaos, Solitons and Fractals
Volume: 17
Issue: 4
Page Start: 601
Page End: 608
Peer Reviewed: Yes